Vol. 4, No. 4, 2011

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 5, 1501–1870
Issue 4, 1127–1500
Issue 3, 757–1126
Issue 2, 379–756
Issue 1, 1–377

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author index
To appear
Other MSP journals
Sobolev space estimates for a class of bilinear pseudodifferential operators lacking symbolic calculus

Frédéric Bernicot and Rodolfo H. Torres

Vol. 4 (2011), No. 4, 551–571

The reappearance of what is sometimes called exotic behavior for linear and multilinear pseudodifferential operators is investigated. The phenomenon is shown to be present in a recently introduced class of bilinear pseudodifferential operators which can be seen as more general variable coefficient counterparts of the bilinear Hilbert transform and other singular bilinear multipliers operators. We prove that such operators are unbounded on products of Lebesgue spaces but bounded on spaces of smooth functions (this is the exotic behavior referred to). In addition, by introducing a new way to approximate the product of two functions, estimates on a new paramultiplication are obtained.

bilinear pseudodifferential operators, exotic class, transposes, asymptotic expansion, elementary symbols, Littlewood–Paley theory, Sobolev space estimates, T(1)-Theorem
Mathematical Subject Classification 2000
Primary: 47G30
Secondary: 42B15, 42C10, 35S99
Received: 23 April 2010
Revised: 2 September 2010
Accepted: 14 October 2010
Published: 9 January 2012
Frédéric Bernicot
Laboratoire Paul Painlevé
CNRS - Université Lille 1
F-59655 Villeneuve d’Ascq, France
Rodolfo H. Torres
Rodolfo H. Torres
Department of Mathematics
University of Kansas
Lawrence, KS 66045
United States